Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 18, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 8, 2014, 2:31 AM EST. It took effect at Feb 8, 2014, 4:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2014, 2:31 AM EST (07:31 UTC)
- In effect from
- Feb 8, 2014, 4:00 AM EST
- Expired
- Feb 8, 2014, 10:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
599 WHUS72 KMLB 080731 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 231 AM EST SAT FEB 8 2014 AMZ570-572-090300- /O.NEW.KMLB.SC.Y.0018.140208T0900Z-140209T0300Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 231 AM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND SEAS...WINDS 15 TO 20 KNOTS WITH SEAS RISING TO 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 9:25 PM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 7, 9:25 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 925 PM EST FRI FEB 7 2014 .UPDATE... WEAK LOW PRESSURE REMAINS OFF THE EAST COAST...LOCATED BY MSAS ANALYSIS ABOUT 100 MILES OFF CAPE CANAVERAL AND MOVING SLOWLY NORTH AND NORTHWEST. STATIONARY FRONT STILL LOCATED ACROSS THE TREASURE COAST WHERE LOW CLOUDS HAVE OVERSPREAD. FOG REMAINS THE BIGGEST CONCERN DURING THE OVERNIGHT HOURS BUT VISIBILITY SHOULD REMAIN AROUND 1/2 TO 1 MILE AT THE LOWEST SO IS NOT EXPECTED TO CAUSE MAJOR ISSUES FOR THE MORNING COMMUTE. UPDATED GRIDS TO REFLECT CURRENT CONDITIONS BUT WITHOUT MAJOR CHANGES. LOCAL WRF MODEL SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE CURRENT SITUATION AND BRINGS SOME SHOWERS INTO THE SPACE AND NORTHERN TREASURE COASTS BY MORNING SO HAVE ADDED LIGHT SHOWERS TO THAT AREA STARTING LATE TONIGHT. ALSO INCREASED CLOUD COVER SOUTH. && .AVIATION...WIDESPREAD LIFR CIGS WILL REMAIN IN PLACE THROUGH THE OVERNIGHT HOURS. LIGHT RAIN SHOWERS POSSIBLE INTO SATURDAY PARTICULARLY NORTH OF MLB. ANY TERMINALS WHICH SEE RAIN WILL LIKELY HAVE ASSOCIATED VISBY DROP TO IFR. RAIN SHOWERS SPREAD SATURDAY MORNING. OUTSIDE OF RAIN...FOG IS LIKELY WITH TEMPO IFR VISBY THROUGH 13Z. && .MARINE...LOW PRESSURE MOVING NORTH OFF THE COAST AND TIGHTENING PRESSURE GRADIENT ALONG THE NORTHEAST FL COAST WITH INCREASING WINDS. OBS SHOW WINDS 20+ KTS OFF ST AUGUSTINE BUT ONLY 10 KTS OFF CAPE CANAVERAL. WINDS WILL BEGIN TO SLACKEN OFF THE VOLUSIA COAST IN THE NEXT FEW HOURS AS THE LOW PRESSURE CENTER MOVES NORTH OF THE AREA. WILL ALLOW SMALL CRAFT ADVISORY TO EXPIRE AS SCHEDULED AT 11PM AND WILL REPLACE WITH SMALL CRAFT EXERCISE CAUTION ACROSS THE NEARSHORE AND OFFSHORE VOLUSIA ZONES ONLY FOR WINDS 15-20 KTS AND SEAS 4-6 FT. && SHORT TERM/AVIATION...BOWEN LONG TERM/IMPACT WX...WEITLICH && .PREV DISCUSSION... /ISSUED 312 PM EST FRI FEB 7 2014/ TONIGHT...LEANED CLOSER TO THE NAM MODEL FOR THE OVERNIGHT DEVELOPMENT OF LOW PRESSURE OFFSHORE AND STRONGER NORTHERLY FLOW ACROSS THE NRN MARINE AREA AND N CSTL SECTIONS. 12Z GFS RUN LOOKS TO LIFT THE TRAILING COASTAL TROUGH AXIS/FRONTAL BOUNDARY TOO FAR NORTH OVERNIGHT AND NAM PRESSURE FIELDS/WINDS FIT INITIALIZED CONDITIONS MORE CLOSELY. 12Z GFS MOS LOW TEMPS ALSO HAVE APPEAR TOO HIGH ACROSS THE NORTH CONSIDERING CURRENT READINGS AND HAVE KEPT MINS CLOSER TO NAM MOS VALUES IN THE 50S NORTH WHERE THE STRATUS IS NOT EXPECTED TO ERODE OVERNIGHT AND SHOULD FILL IN A BIT FURTHER SOUTH THROUGH LATE NIGHT. WILL CONTINUE CHC POPS NORTH WITH LIGHT PRECIP/SLGT CHC CENTRAL ZONES AND DRY SRN AREAS. HAVE ALSO INCLUDED AREAS OF FOG DEVELOPMENT AFTER MIDNIGHT. SATURDAY...STRONGER SFC LOW PRESSURE DEVELOPMENT EXPECTED OFF THE SE ATLC COAST EARLY SATURDAY WILL MOVE NE AND PULL A COLD FRONT THROUGH E CENTRAL FL ON SATURDAY. GFS WANTS TO RETURN THE AREA TO THE WARM SECTOR IN THE MORNING BUT THAT MAY BE TOUGH WITH PREEXISTING COASTAL TROUGH AXIS/OLD FRONT NOT EXPECTED TO MAKE IT AS FAR NORTH AS GFS INDICATES. STRATUS IN THE MORNING ACROSS CENTRAL/NRN SECTIONS WILL CONTINUE MUCH OF THE DAY WITH INCREASING SHOWERS CHCS BY LATE MORNING INTO THE AFTERNOON WITH SURGE OF STRONGER NRLY LOW LVL FLOW. HAVE TRENDED SHOWER CHANCES TO LIKELY RANGE NORTH TO 40-50 PERCENT ACROSS THE SOUTH. HIGHS IN THE LWR-MID 60S NORTH TO AROUND 80 ACROSS OKEECHOBEE COUNTY AND THE SRN TREASURE COAST. SAT NIGHT...THE COLD FRONT ASSOCIATED WITH LOW PRESSURE OFF THE CAROLINAS WILL SWEEP DOWN THE STATE OVERNIGHT SATURDAY AND BE IN THE AREA OF THE SOUTHERN FOUR COUNTIES OF INDIAN RIVER...SAINT LUCIE...OKEECHOBEE AND MARTIN EARLY SUNDAY. MOST OF THE WEATHER IN THE FORM OF SHOWERS SHOULD OCCUR THE FIRST PART OF THE NIGHT LEAVING ISOLATED SHOWERS FOR THE SOUTHERN FOUR COUNTIES THE SECOND HALF OF THE NIGHT. AS THE FRONT WORKS ITS WAY NORTH TO SOUTH DOWN THE PENINSULA WINDS SHIFTING TO THE NORTHWEST THEN NORTH WILL ADVECT A DRIER AND COOLER AIR MASS INTO EAST CENTRAL FLORIDA. LOWS SHOULD RANGE FROM THE UPPER 40S FAR NORTHWEST VOLUSIA AND NORTHERN LAKE COUNTIES WHERE THE FRONT HAD MOVED THROUGH MUCH EARLIER TO THE LOW AND MID 60S IN ALONG THE COAST FROM VERO BEACH SOUTH WHERE THE FRONT HAD JUST PUSHED THROUGH. SUN-SUN NIGHT...THE FRONT IS EXPECTED TO CLEAR MARTIN COUNTY EARLY SUNDAY MORNING DAYTIME. HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND NORTH FLORIDA BUILDS DOWN THE PENINSULA AND ALL OF EAST CENTRAL FLORIDA SUNDAY NIGHT. INSPITE OF SKIES BECOMING PARTLY CLOUDY IN THE AFTERNOON NORTHERLY WINDS AND A DRIER AIR MASS WILL KEEP HIGHS IN THE LOW TO MID 70S. SKIES CONTINUE TO CLEAR OVERNIGHT SUNDAY AS MUCH DRIER AIR IN THE MID AND UPPER LEVELS MOVES OVER THE STATE. LOWS EXPECTED TO RANGE FROM THE UPPER 40S DAYTONA TO SOUTHERN LAKE COUNTY WEST...THE LOW 50S FOR THE REST OF EAST CENTRAL FLORIDA EXCEPT RIGHT AT THE COAST...BARRIER ISLANDS AND BEACHES WERE MID TO UPPER 50S SHOULD BE OBSERVED. PREVIOUS EXTENDED MON...TRANSIENT HIGH PRESSURE ENCOMPASSING THE SOUTHEAST STATES WL BUILD OVER THE AREA...PROVIDING MOSTLY SUNNY...DRY AND WARMER CONDITIONS TO START THE WEEK. LIGHT ONSHORE FLOW WL COMMENCE BY MON. HIGHS WL AVERAGE IN THE MID TO UPR 70S EACH DAY AND LOWS IN THE LOW/MID 50S WITH PLEASANT DAYS OVERALL FOR OUTDOOR ACTIVITIES. EXTENDED...INCREASING HIGHER CLOUDINESS DURING TUE WITH UPSTREAM HEIGHT FALLS OVER THE N GULF COAST. LOCAL FORECAST REMAINS DRY WITH MILD TO WARM CONDITIONS INTO MIDWEEK. RAIN CHCS INITIALLY ENTER THE PICTURE DURING WED AS UNSETTLED CONDITIONS DEVELOP OVER THE GULF AND PENINSULA WITH APPROACH OF A UPPER DISTURBANCE. TIMING DISCREPANCIES ON GLOBAL SOLUTIONS REQUIRE CONSERVATIVE APPROACH REGARDING PRECIP WINDOWS...HOWEVER MEASURABLE RAIN LOOKS MORE LIKELY AROUND MIDWEEK AT THIS POINT. && .AVIATION...IFR CIGS WITH IFR/MVFR FOG ACROSS NRN TERMINALS FROM KMLB NWD OVERNIGHT. EXPECT SOME LIGHT PRECIP/DRIZZLE FROM KMCO/KTIX NWD. FRONT WILL COME THROUGH THE AREA SATURDAY WITH SCT SHRA AND CIGS RISING TO MVFR BY AFTERNOON. && .MARINE... LEANED CLOSER TO NAM MODEL DEPICTION OF SFC LOW PRESSURE DEVELOPMENT AND STRONGER NORTHERLY FLOW ACROSS THE NRN MARINE LEGS INTO LATE EVENING. WILL RAISE ADVISORY FOR VOLUSIA NEAR SHORE WATERS AND CONTINUE ADVISORY NORTH OF SEBASTIAN OFFSHORE THROUGH 11 PM. EVENING SHIFT MAY NEED TO EXTEND SOME ADVISORIES INTO THE LATE NIGHT HOURS IF STRONGER WINDS CONTINUE OVER THE NRN WATERS OVERNIGHT. STRONGER NORTHERLY WIND SURGE EXPECTED SAT AFTERNOON AND EVENING AS LOW PRESSURE OFFSHORE PULLS AWAY TO THE NORTHEAST AND COLD FRONT MOVES SOUTH. ADVISORIES WILL LIKELY BE REQUIRED AGAIN BY SAT AFTN FOR MUCH OF THE WATERS. SAT NIGHT-SUN...NORTHERLY WINDS UP TO 15 KNOTS PUSHING AGAINST THE GULF STREAM WILL HELP TO GENERATE CHOPPY SEAS IN AND AROUND THE GULF STREAM. SUN NIGHT-WED...WINDS SHIFT TO THE NORTHEAST LATE OVERNIGHT SUNDAY AND REMAIN OUT OF THE NORTHEAST TO EAST AT 10 TO 15 KNOTS THROUGH WEDNESDAY AS HIGH PRESSURE OVER THE SOUTHEAST U.S. BUILDS EAST INTO THE ATLANTIC. A ONE TO TWO FOOT LONG PERIOD EASTERLY SWELL IS FORECAST TO DEVELOP SUNDAY AND PERSIST THROUGH AT LEAST MIDWEEK. THE PRIMARY CONCERN WILL BE AN INCREASING RIP CURRENT RISK AT THE BEACHES. && .FIRE WEATHER... SAT-MON...SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE 35 TO 40 PERCENT RANGE MOSTLY INTERSTATE 4 AND NORTH SATURDAY THROUGH MONDAY. THE 20 FOOT WINDS ARE FORECAST TO BE 10 MPH OR LESS. TUE...EXCEPT FOR LAKE COUNTY AND THE WESTERN PORTIONS OF SEMINOLE AND ORANGE COUNTIES WHERE THERE WILL STILL BE AREAS OF MIN RELATIVE HUMIDITY AROUND 40 PERCENT...THE ONSHORE FLOW WILL HAVE HAD TIME TO PENETRATE INLAND ALLOWING RELATIVE HUMIDITY VALUES TO BOTTOM OUT IN THE LOWER 40S.
Hazardous weather outlook, Feb 7, 6:07 PM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 607 PM EST FRI FEB 7 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-081030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 607 PM EST FRI FEB 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... LOW CLOUD COVER WILL REMAIN ACROSS THE AREA OVERNIGHT NORTH OF A STALLED FRONTAL BOUNDARY NEAR LAKE OKEECHOBEE. PATCHY TO AREAS OF FOG WILL BEGIN TO DEVELOP THIS EVENING INTO THE OVERNIGHT HOURS WITH LOCALLY REDUCED VISIBILITIES AROUND A QUARTER OF A MILE OR LESS POSSIBLE. DRIVERS SHOULD USE CAUTION ON AREA ROADWAYS TONIGHT AND IF ENCOUNTERING DENSE FOG CONDITIONS...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOUR CAR AND THE ONE IN FRONT OF YOU. .WIND AND SEA IMPACT... LOW PRESSURE OFF THE EAST COAST OF FLORIDA WILL GENERATE NORTHERLY WINDS UP TO 20 KNOTS OVER THE COASTAL WATERS OF VOLUSIA COUNTY AND OFFSHORE OF BREVARD COUNTY THIS EVENING...PRODUCING CHOPPY SEAS UP TO 7 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THESE WATERS THROUGH 11 PM TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NEARSHORE WATERS OF BREVARD COUNTY AND OFFSHORE OF THE TREASURE COAST FOR WINDS AROUND 15 KNOTS AND SEAS UP TO 6 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE OFFSHORE WATERS NORTH OF SEBASTIAN INTO THIS WEEKEND FOR SEAS UP TO 6 FEET OVER THE GULF STREAM WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WEITLICH
In the hours before
Special weather statement, Feb 8, 2:01 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 201 AM EST SAT FEB 8 2014 FLZ054-058-059-064-081300- INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE- 201 AM EST SAT FEB 8 2014 ...AREAS OF LOW VISIBILITY IN FOG OVERNIGHT... AREAS OF FOG HAVE DEVELOPED ALONG THE TREASURE COAST AND INLAND TO LAKE OKEECHOBEE. THIS FOG WILL PERSIST THROUGH DAYBREAK. SOME VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS. THOSE TRAVELING ON HIGHWAYS SHOULD SLOW DOWN WHEN ENCOUNTERING LOW VISIBILITIES AND ALLOW PLENTY OF FOLLOWING DISTANCE. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:52 AM EST | Dense Fog Advisory | MLB | Okeechobee | 2 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.